Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, the potential toxic effects on your kidney may be increased.
What might happen:
Your blood levels of cyclosporine may increase and cause kidney damage.
What you should do about this interaction:
If your doctor prescribes these medicines together, you may need to have blood levels of cyclosporine and kidney tests more regularly monitored. Your doctor may need to adjust the dose of your cyclosporine.Contact your healthcare professionals (e.g. doctor or pharmacist) as soon as possible about taking these two medicines together. They may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Kennedy MS, Deeg HJ, Storb R. Cyclosporin A: clinical pharmacologic aspects of a novel immunosuppressant. Clin Res 1981;29(2):273a.
2.Kennedy MS, Deeg HJ, Siegel M, Crowley JJ, Storb R, Thomas ED. Acute renal toxicity with combined use of amphotericin B and cyclosporine after marrow transplantation. Transplantation 1983 Mar;35(3):211-5.